I'm wondering if anyone can offer me some advice.
My husband of 30 years was diagnosed with ADHD last year. This happened after what he calls a 'breakdown'. He basically just closed off to me and the family and moved out/disappeared while I was pregnant. He said everyone had too many expectations on him to behave in a certain way and he had been struggling with the rigidity of family life.
He seemed to become obsessed with his mind and psychology. Researching as much as he could about himself and others. Eventually he returned home and had self diagnosed himself with ADHD. He saw a doctor who confirmed the diagnosis.
Once he had the diagnosis he seemed a lot better. I think it comforted him to have a name to call it. He had been managing symptoms without medication and had family support, we all accepted the diagnosis. Although he started exercising and was limiting caffeine he was finding kicking the alcohol addiction a lot harder. He decided to seek medication in order to help him with this.
Saw the doctor who put him on amfexa. He immediately took too much... he was meant to be on 5mg 3 times a day, but instead he has been taking 80/90 from the start.
He's been awake and unable to sleep since taking it... now taking melatonin to aid with sleep. He is up most nights till 2/3am researching more about the mind. He's analysing everyone he knows. He doesn't speak about anything else and it really is constant, he's even stopped working and is just researching all day.
It might be a coincidence this coincided with the start of the amfexa, because I think his mind has never really recovered from the original breakdown, but I am worried about him. To me it seems all consuming.
He has now decided that he has aspergers and gets very angry if anyone suggests that maybe he doesn't have this. He's also labelling everyone he knows with a disorder. In my opinion he seems unable to stop.
I suggested going back to the doctor to speak about how he is feeling, but he says that nothing is wrong, that it's not the medication causing him any side effects, and that he has clarify at last and can understand the problems in his life were all due to aspergers. But his personality seems different, maybe it has been different since the breakdown rather than the new medication, I'm not sure, but something doesn't seem right.
I'm not even sure what I am asking to be honest, I just wondered if anyone had any advice and if this is usual with this medication or if this is usual for ADHD or whether I should be worried or not? thank you!